Alert archive / Ohio / River Flood Warnings in 2008

River Flood Warning 4, NWS Wilmington, OH

January 10, 2008Adams County, Pike County, Scioto County, Ohio

NWS Wilmington, OH issued this river flood warning at Jan 10, 2008, 8:03 PM EST for Adams County, Pike County, Scioto County, Ohio. It took effect at Jan 10, 2008, 10:51 PM EST. It was in force for 127 days.

The area

The counties it named.

The facts

Issued
Jan 10, 2008, 8:03 PM EST (01:03 UTC)
In effect from
Jan 10, 2008, 10:51 PM EST
Expired
May 17, 2008, 5:22 AM EDT
In force
127 days
Issued by
NWS Wilmington, OH
Flood severity
Minor

Counties Adams County, OH, Pike County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Piketon (PKTO1). The gauge peaked at 26.33 ft at Mar 20, 2008, 10:00 PM EDT.

actionminormoderate102001/1101/1201/1301/1401/1501/1601/1701/1801/1901/2001/2101/2201/2301/2401/2501/2601/2701/2801/2901/3001/3102/0102/0202/0302/0402/0502/0602/0702/0802/0902/1002/1102/1202/1302/1402/1502/1602/1702/1802/1902/2002/2102/2202/2302/2402/2502/2602/2702/2802/2903/0103/0203/0303/0403/0503/0603/0703/0803/0903/1003/1103/1203/1303/1403/1503/1603/1703/1803/1903/2003/2103/2203/2303/2403/2503/2603/2703/2803/2903/3003/3104/0104/0204/0304/0404/0504/0604/0704/0804/0904/1004/1104/1204/1304/1404/1504/1604/1704/1804/1904/2004/2104/2204/2304/2404/2504/2604/2704/2804/2904/3005/0105/0205/0305/0405/0505/0605/0705/0805/0905/1005/1105/1205/1305/1405/1505/1605/1705/18
Action stage
17 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Jan 10, 6:50 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Jan 10, 6:50 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
650 PM EST THU JAN 10 2008

.SYNOPSIS...
LOW PRESSURE IN THE MID MISSISSIPPI VALLEY WILL LIFT NORTHEAST
INTO MICHIGAN TONIGHT. IT WILL PUSH A COLD FRONT THROUGH THE
REGION OVERNIGHT. HIGH PRESSURE WILL SPREAD BACK INTO THE REGION
FOR FRIDAY NIGHT AND SATURDAY...USHERING IN COOLER AND MORE
SEASONABLE TEMPERATURES. UNSETTLED WEATHER WILL RETURN FOR SUNDAY
AS LOW PRESSURE APPROACHES FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AREA OF ELEVATED CONVECTION AHEAD OF A WRMFNT IS CURRENTLY PUSHING
THRU THE FA. AS SFC LOW LIFTS NE...CDFNT WILL PUSH NE ACRS THE FA
BETWEEN 04Z-08Z. THIS WILL SHUNT TSRA E. AHEAD OF FNT...THERE IS
SOME SFC BASED INSTABILITY.

MODELS FORECAST AN AXIS OF INSTABILITY TO DEVELOP INTO THE REGION
AHEAD OF THE COLD FRONT. STILL APPEARS THAT A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE MAINLY IN THE SOUTHEAST HALF OF THE
FORECAST AREA.

COULD SEE A BRIEF BREAK IN THE CLDS AS DRY SLOT SWINGS ACRS THE FA.

LEANED TOWARDS THE MAV LOWS TONIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
SFC LO PULLS AWAY TO THE NORTHEAST FRI MRNG. HAVE TRENDED TOWARDS
THE NAM/NGM ON WRAP AROUND PCPN ON FRI. FEEL THE GFS IS HOLDING TOO
MUCH LIGHT PCPN BACK ACROSS THE REGION. PULLED PCPN OUT OF
FRI...BUT NOW AM A LITTLE WORRIED ABOUT POSSIBLY SOME DZ.

EXPECT SC DECK TO LINGER FOR MUCH OF THE DAY AS LO LVL MOISTURE
BECOMES TRAPPED UNDER AN INVERSION. SFC HI PRES BUILDING INTO THE
REGION FROM THE SOUTH FRI AFTN/NIGHT MAY ALLOW FOR SOME CLEARING
OF THE SC ACRS SRN FCST AREA.

SFC HI REMAINS ACRS OH VLY SAT. DEEPENING H5 TROF BEGINS TO DROP
SOUTH OUT OF THE UPR MS LY SAT NGT. MODELS ARE SHOWING DIFFERENCES
ON QUICKLY PCPN WORKS IN SAT NGT. WENT A BLEND OF THE NAM AND GFS.

TEMPS WILL REBOUND A LITTLE ON FRI IN CAA. MAV GUIDANCE LOOKED
REASONABLE THROUGHOUT THE PERIOD...SO DIDNT STRAY ALOT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
BASED THE EXTENDED ON THE 00Z AND 12Z ECMWF...WHICH WAS PREFERRED
BY HPC MEDIUM RANGE. PCPN AFFECTS THE FA AHEAD OF H5 TROF ON SUN.
AS TROF SLIDE E SUN NGT...H5 NW FLOW KEEPS SOME LIGHT PCPN ACRS
THE REGION MON INTO TUE. HIGH PRESSURE FINALLY BUILDS IN ON
WED...BUT ANOTHER SYSTEM PUSHES IN FOR THU.

FAVORED HPC GUIDANCE TEMPS OVER THE GFS MOS...SINCE FORECAST WAS
BASED OFF ECMWF.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A COLD FRONT WILL MOVE WEST TO EAST ACROSS THE TERMINALS 03Z-
06Z...ALONG WITH THE MORE CONTIGUOUS PCPN AND MVFR VISIBILITIES.
MVFR CIGS WILL PERSIST THOUGH THE TAF PERIOD...PERHAPS BECOMING
VFR AFTER 20Z AT KCVG AND KLUK. EXCEPTING KCMH AND KLCK...IFR CIGS
WILL OCCUR FOR THE NEXT SEVERAL HOURS.

S/SE WINDS WILL SHIFT SW/WSW 15 TO 20 KTS BEHIND THE FRONT...WITH
GUSTS NEAR 30KT KTS AT TIMES THROUGH THE OVERNIGHT.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE SUNDAY
AFTERNOON AND NIGHT. MVFR CEILINGS MAY PERSIST FROM MONDAY INTO
TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...SITES
NEAR TERM...SITES
SHORT TERM...SITES
LONG TERM...SITES
AVIATION...
Hazardous weather outlook, Jan 10, 5:20 AM EST, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
520 AM EST THU JAN 10 2008

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-111030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
520 AM EST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
NORTHEAST INTO THE OHIO VALLEY LATE THIS AFTERNOON AND EVENING.
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS ALONG
AND IMMEDIATELY AHEAD OF THE FRONTAL BOUNDARY THIS EVENING. HEAVY
RAINFALL IS ALSO POSSIBLE AND MAY CAUSE LOCALIZED FLOODING LATE
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

RYAN

In the hours before

Special weather statement, Jan 10, 5:25 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
525 PM EST THU JAN 10 2008

KYZ097>099-102300-
BRACKEN KY-MASON KY-ROBERTSON KY-
525 PM EST THU JAN 10 2008

...A STRONG THUNDERSTORM WILL AFFECT ROBERTSON...MASON AND
SOUTHEASTERN BRACKEN COUNTIES THROUGH 600 PM EST...

AT 521 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 8 MILES SOUTHWEST OF US ROUTE 62 AT STATE
ROUTE 19...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
KENTONTOWN...MILFORD...PIQUA...BLUE LICKS SPRINGS...SANTA FE...
MITCHELLS MILL...BURIKA...MOUNT OLIVET...ALHAMBRA...ABIGAIL...
HITTVILLE AND MINERVA.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 8:38 PM ESTAreal Flood AdvisoryILNAdams97 min
Jan 10, 10:34 PM ESTSevere Thunderstorm WarningILNAdams, Scioto56 min
Jan 11, 3:00 PM ESTRiver Flood WarningILNAdams, Pike, Scioto130 days
Jan 10, 10:14 PM ESTSevere Thunderstorm WarningILNLewis46 min

Nearby

River Flood Warnings in Ohio, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.